Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 28, NWS Des Moines, IA

May 7, 2015Worth County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 7, 2015, 6:33 PM CDT for Worth County, Iowa. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2015, 6:33 PM CDT (23:33 UTC)
Expired
May 7, 2015, 6:48 PM CDT
In force
15 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Worth County, IA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS53 KDMX 072333
SVRDMX
IAC195-080000-
/O.NEW.KDMX.SV.W.0028.150507T2333Z-150508T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WORTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 700 PM CDT

* AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
  OF MANLY...OR 7 MILES SOUTHEAST OF NORTHWOOD...MOVING NORTHEAST AT
  25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EASTERN WORTH COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BOLAN...
  GRAFTON...CARPENTER AND KENSETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4339 9302 4330 9309 4332 9321 4350 9318
      4350 9302
TIME...MOT...LOC 2333Z 207DEG 23KT 4336 9313 

HAIL...1.00IN
WIND...<50MPH
 
$$

BOKSA
2 follow-up statements
546 
WWUS53 KDMX 072343
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT THU MAY 7 2015

IAC195-080000-
/O.CON.KDMX.SV.W.0028.000000T0000Z-150508T0000Z/
WORTH IA-
643 PM CDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN WORTH COUNTY...

AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF ST.
ANSGAR...OR 9 MILES EAST OF NORTHWOOD...MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN WORTH COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BOLAN
AND CARPENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.

&&

LAT...LON 4335 9305 4337 9311 4350 9309 4350 9302
      4339 9302
TIME...MOT...LOC 2342Z 227DEG 27KT 4341 9304 

HAIL...1.00IN
WIND...<50MPH
 
$$

BOKSA
512 
WWUS53 KDMX 072348
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT THU MAY 7 2015

IAC195-072358-
/O.CAN.KDMX.SV.W.0028.000000T0000Z-150508T0000Z/
WORTH IA-
648 PM CDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WORTH COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4335 9305 4337 9311 4350 9309 4350 9302
      4339 9302
TIME...MOT...LOC 2347Z 207DEG 23KT 4345 9301 

$$

BOKSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:21 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 7, 3:21 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
321 PM CDT THU MAY 7 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 320 PM CDT THU MAY 7 2015

MAIN CONCERN THIS EVENING WILL BE SEVERE POTENTIAL AND THEN
OVERNIGHT LOWS WITH PASSAGE OF COLD FRONT. WE CONTINUE IN THE WARM
SECTOR WITH SFC LOW OVER NORTHERN MN NEAR  AT 19Z. NARROW RIBBON
OF 60F DEWPOINT SURGING NORTH AHEAD OF THE BOUNDARY WITH COUPLE
AREAS OF STORMS DEVELOPING FROM SOUTHWEST IA INTO NORTHWEST IA
NOW. EXPECT COVERAGE TO INCREASE WITH POTENTIAL FOR SOME ISO SVR
STORMS YET THIS AFTERNOON/EVENING BEFORE ACTIVITY SHIFTS EAST.
BULK SHEAR MARGINAL BUT HAIL CAPE SUFFICIENT TO DRIVE A FEW STORMS
FOR HAIL AND WIND THIS AFTERNOON AND EVENING. DOWNDRAFT CAPE
BETWEEN 700 AND 800 J/KG WITH DRIER AIR AT MID LEVELS MOVING INTO
THE WEST FROM SOUTHWEST TODAY AS WELL. NMM AND VARIOUS SYNOPTIC
MODELS CONTINUE TO DEVELOP STORMS DURING THE EVENING WHILE THE
HRRR WEAKENS ACTIVITY WITH TIME...WITH FOCUS ON LESSENING SFC
CONVERGENCE AND INSTABILITY THROUGH EVENING HOURS. HAVE TRIMMED
POP BACK A BIT THIS EVENING AFTER SUNSET AS STORMS EXPECTED TO
LESSEN IN COVERAGE AND INTENSITY. AS COLD FRONT SWEEPS THROUGH
OVERNIGHT...SECONDARY BOUNDARY WILL MOVE SOUTH INTO NORTHERN IOWA
BY 10Z USHERING IN SLIGHTLY COLDER TEMPERATURES OVER THE FAR
NORTH...NORTH OF US20.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ISSUED AT 320 PM CDT THU MAY 7 2015

THE COOL FRONT SAGGING ACROSS OUR FORECAST AREA TONIGHT WILL STALL
ACROSS NORTHERN MISSOURI AND SOUTHEASTERN IOWA OVER THE NEXT
COUPLE OF DAYS...AS A SURFACE HIGH PRESSURE AREA BUILDS IN TO OUR
NORTH AND NORTHWEST. HOWEVER...PERSISTENT SOUTHWESTERLY FLOW ALOFT
WILL PROVIDE AMPLE OPPORTUNITY FOR SUBTLE SHORTWAVES TO GENERATE
CLOUDS AND SOME SHOWERS AND THUNDERSTORMS ALONG AND NORTHWEST OF
THE FRONTAL ZONE. THE NET RESULT OF THESE FACTORS IS THAT FRIDAY
AND SATURDAY WILL BE A BIT COOLER AND MOSTLY CLOUDY WITH POPS
CONCENTRATED GENERALLY IN THE SOUTHEASTERN THIRD OR SO OF OUR
AREA. THERE IS SOME QUESTION AS TO JUST HOW FAR NORTHWEST OF THE
STALLED FRONT RAIN WILL BE ABLE TO GENERATE...AS THE FURTHER
NORTHWEST ONE GOES THE MORE DRY AIR AND SUBSIDENCE EFFECTS FROM
THE SURFACE HIGH WILL MITIGATE THIS POSSIBILITY. IN ANY
EVENT...THE SEVERE WEATHER THREAT WILL BE LOW DURING THIS TIME
WITH PERHAPS SOME THREAT OF LOCALLY HEAVY RAIN IN OUR SOUTHEASTERN
COUNTIES BUT GENERALLY NO HAZARDOUS IMPACTS.

A SUDDEN AND SIGNIFICANT CHANGE WILL OCCUR DURING THE LATTER HALF
OF THE WEEKEND AS A LARGE AND DYNAMIC LOW PRESSURE CYCLONE MOVES
SLOWLY NORTHEASTWARD OVER THE HIGH PLAINS. AS THE ATTENDANT
SURFACE LOW PRESSURE CENTER MOVES FROM EASTERN COLORADO INTO
WESTERN NEBRASKA ON SATURDAY NIGHT...A LARGE CONVEYOR BELT OF
MOISTURE AND THETA-E ADVECTION ARCING OUT OF IT TO THE EAST WILL
SURGE UP ACROSS IOWA. THERE HAS BEEN A STRONG AND CONSISTENT
SIGNAL FOR SUCH A FEATURE FOR A FEW DAYS NOW AND IT IS CERTAINLY
IN LINE WITH CLIMATOLOGY AND CONCEPTUAL MODELS OF SUCH DEVELOPING
CYCLONES. THEREFORE...HAVE INCREASED POPS INTO THE 80 TO 90 RANGE
ACROSS THE ENTIRE CWA ON SATURDAY NIGHT. GIVEN THE STRENGTH OF THE
THERMODYNAMIC FORCING...EVEN AT NIGHT...THERE DOES APPEAR TO BE
SOME RISK OF ELEVATED SEVERE STORMS DURING THIS TIME. WHILE
INSTANTANEOUS RAINFALL RATES MAY BE HIGH WITHIN THESE STORMS...THE
BAND WILL BE MOVING AT A PRETTY GOOD CLIP SO OVERALL RAINFALL
AMOUNTS SHOULD NOT BE PARTICULARLY HIGH.

THE BIGGEST HAZARDOUS WEATHER POTENTIAL WILL ARRIVE LATER ON
SUNDAY. THE CONVEYOR BELT SWATH OF SHOWERS AND STORMS WILL DEPART
OUR AREA TO THE NORTHEAST ON SUNDAY MORNING...AND IN ITS WAKE A
DRY SLOT WILL OVERSPREAD THE AREA RESULTING IN SOME CLEARING AND
DESTABILIZATION AS TEMPERATURES AND DEWPOINTS INCREASE. THE GFS
AND ECMWF ARE NOW CONSISTENT IN DEPICTING THE SYNOPTIC WARM
FRONT...MORE OR LESS ON THE BACK EDGE OF THE OVERNIGHT/EARLY
MORNING CONVECTION...MOVING UP TO AROUND THE MINNESOTA/IOWA BORDER
BY SUNDAY EVENING...AND A DRYLINE TROUGH TRAILING OUT OF THE
SURFACE LOW SOUTHWARD ACROSS EASTERN NEBRASKA AND KANSAS. THUS
MOST OF OUR FORECAST AREA WILL LIE WITHIN THE WARM SECTOR BETWEEN
THESE TWO BOUNDARIES AT PEAK HEATING AND LIKELY CONVECTIVE
INITIATION TIME LATE SUNDAY AFTERNOON. MODEL PREDICTIONS OF
INSTABILITY AND LOW LEVEL WIND FIELDS ARE ACTUALLY SOMEWHAT
MODEST...BUT THE MID/UPPER LEVEL FORCING IS IMPRESSIVE AND GIVEN
THE GENERAL STRENGTH OF THE KINEMATIC FIELDS IN PLACE THERE IS A
PRONOUNCED SEVERE WEATHER THREAT HEADING FROM SUNDAY AFTERNOON
INTO SUNDAY NIGHT. IF THE CURRENT SOLUTIONS FOR BOUNDARY LOCATIONS
HOLD...IT WOULD INDICATE THAT MOST OF THE FORECAST AREA WOULD
INITIALLY SEE DISCRETE CELLS OR CLUSTERS FORMING WITHIN THE WARM
SECTOR...THEN POSSIBLY SOME SUPERCELLS ROOTED ALONG THE ADVANCING
DRYLINE IN THE EVENING. ALL MODES OF SEVERE WEATHER MAY THUS BE
POSSIBLE AND MUCH OF OUR FORECAST ATTENTION WILL BE DEVOTED TO
THIS TIMEFRAME IN THE COMING DAYS.

ONCE THE LARGE STORM SYSTEM BLOWS THROUGH ON SUNDAY NIGHT IT WILL
USHER IN COOLER AND GENERALLY BREEZY AND QUIET WEATHER FOR THE
FIRST HALF OF NEXT WEEK. ON MONDAY AND MONDAY NIGHT SOME LIGHT
WRAPAROUND PRECIPITATION MAY AFFECT NORTHERN IOWA BUT SHOULD BE OF
LITTLE CONSEQUENCE. OTHERWISE NO RAIN IS EXPECTED UNTIL AT LEAST
NEXT WEDNESDAY NIGHT.

&&

.AVIATION...07/12Z
ISSUED AT 1252 PM CDT THU MAY 7 2015

CONVECTIVE REDEVELOPMENT EXPECTED SOUTHEAST THIS AFTERNOON. MVFR
CIGS DEVELOPING AHEAD OF COOL FRONT AS WELL WITH SOME SCT
CONVECTION OVER FAR WESTERN IA NOW AND OVER NORTHEAST MO ATTM.
BUFR SOUNDINGS SUGGEST INCREASING INSTABILITY OVER CENTRAL
SECTIONS THROUGH 00Z...AND HAVE BEEN OUTLOOKED FOR SLIGHT RISK.
WILL MONITOR TRENDS. EXPECTING SOME CONVECTION 1930-20Z SOUTHEAST
AREAS WITH POTENTIAL FOR SOME AS WELL NORTH/WEST. STORMS SHOULD BE
EXITING THE AREA BETWEEN 00 AND 06Z WITH NORTHWEST WINDS AND MVFR
CIGS OVER THE NORTH HALF. BREAK IN THUNDER FOR REMAINDER OF
FORECAST WITH IMPROVEMENT IN CIGS BY END OF PERIOD. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...REV
Hazardous weather outlook, May 7, 12:59 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1259 PM CDT THU MAY 7 2015

IAZ046>049-058>061-071>074-081>084-092>095-081800-
GREENE-BOONE-STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER-ADAIR-
MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
1259 PM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON INTO EARLY
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH A FEW
STORMS PRODUCING DAMAGING WINDS AND LARGE HAIL DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL PERSIST MAINLY ACROSS SOUTHERN IOWA FROM
FRIDAY THROUGH SATURDAY. THE THREAT OF SEVERE WEATHER IS LOW
DURING THIS TIME...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAIN.

THUNDERSTORMS ARE LIKELY FROM SATURDAY NIGHT THROUGH SUNDAY
NIGHT. SEVERE WEATHER IS EXPECTED SUNDAY AFTERNOON AND NIGHT WITH
A SIGNIFICANT EVENT POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND
A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

IAZ004>007-015>017-023>028-033>039-044-045-050-057-062-070-075-
085-086-096-097-081800-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-TAMA-
AUDUBON-POWESHIEK-CASS-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
1259 PM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON INTO
TONIGHT. THOUGH THE POTENTIAL FOR SEVERE WEATHER IS LOW...AN
ISOLATED STORM MAY PRODUCE DAMAGING WINDS AND LARGE HAIL DURING
THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL PERSIST MAINLY ACROSS SOUTHERN IOWA FROM
FRIDAY THROUGH SATURDAY. THE THREAT OF SEVERE WEATHER IS LOW
DURING THIS TIME...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAIN.

THUNDERSTORMS ARE LIKELY FROM SATURDAY NIGHT THROUGH SUNDAY
NIGHT. SEVERE WEATHER IS EXPECTED SUNDAY AFTERNOON AND NIGHT WITH
A SIGNIFICANT EVENT POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND
A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

REV

In the hours before

Special weather statement, May 7, 4:45 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
445 PM CDT THU MAY 7 2015

IAZ070-072245-
CASS IA-
445 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM IS HEADING INTO SOUTHWEST CASS COUNTY...

AT 442 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF MACEDONIA...OR 24 MILES SOUTHWEST OF
ATLANTIC... MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GRISWOLD AROUND 515 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEWIS...GRISWOLD PARK
AND COLD SPRINGS STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4136 9515 4139 9512 4120 9496 4116 9506
      4116 9516
TIME...MOT...LOC 2142Z 232DEG 15KT 4112 9532

BOKSA
Special weather statement, May 7, 6:11 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT THU MAY 7 2015

IAZ033-072345-
SAC IA-
611 PM CDT THU MAY 7 2015

...STRONG THUNDERSTORM WITH UP TO NICKEL HAIL MOVING ACROSS SOUTHERN
SAC COUNTY...

AT 609 PM CDT...A STRONG THUNDERSTORM WAS REPORTED 5 MILES SOUTHWEST
OF LAKE VIEW...OR 13 MILES SOUTHWEST OF SAC CITY...MOVING NORTHEAST
AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE VIEW AND BLACK HAWK LAKE AROUND 620 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WALL LAKE...AUBURN...
WALL LAKE MUNICIPAL AIRPORT AND BLACKHAWK LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4243 9487 4230 9486 4224 9486 4221 9507
      4221 9515 4224 9519
TIME...MOT...LOC 2309Z 245DEG 28KT 4224 9512

BOKSA
Special weather statement, May 7, 6:16 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT THU MAY 7 2015

IAZ024-025-080000-
WRIGHT IA-HUMBOLDT IA-
616 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WITH NICKEL HAIL POSSIBLE MOVING ACROSS
SOUTHERN HUMBOLDT COUNTY...

AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUMBOLDT...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DAKOTA CITY AROUND 620 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RENWICK...HUMBOLDT
MUNICIPAL AIRPORT...HARDY AND RUTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.

&&

LAT...LON 4278 9375 4267 9430 4273 9435 4291 9395
      4291 9392
TIME...MOT...LOC 2313Z 245DEG 28KT 4271 9427

BOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:45 PM CDTSpecial Weather StatementDMXCass60 min
May 7, 4:56 PM CDTSevere Thunderstorm WarningDMXCass33 min
May 7, 6:11 PM CDTSpecial Weather StatementDMXSac34 min
May 7, 6:16 PM CDTSpecial Weather StatementDMXHumboldt44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.